Alert archive / California / Wind Advisories in 2016
Wind Advisory 18, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 21, 2016, 10:16 PM PDT. It took effect at Apr 22, 2016, 12:00 PM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2016, 10:16 PM PDT (05:16 UTC)
- In effect from
- Apr 22, 2016, 12:00 PM PDT
- Expired
- Apr 23, 2016, 8:00 AM PDT
- In force
- 20 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
000 WWUS76 KHNX 220516 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1016 PM PDT THU APR 21 2016 CAZ095-098-099-221330- /O.NEW.KHNX.WI.Y.0018.160422T2100Z-160423T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1016 PM PDT THU APR 21 2016 ...WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT SATURDAY. * TIMING...WINDS WILL INCREASE RAPIDLY IN THE AFTERNOON AND CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. | * WINDS...SOUTHWEST TO NORTHWEST 20 TO 35 MPH WITH GUSTS TO OVER 50 MPH. * IMPACTS...LOCALIZED BLOWING DUST AND SAND REDUCING VISIBILITY ALONG WITH STRONG CROSS WINDS MAKING HANDLING OF HIGH PROFILE VEHICLES SUCH AS TRUCKS, MOTORHOMES AND AUTOS PULLING TRAILERS DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY
6 follow-up statements
392 WWUS76 KHNX 220945 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 245 AM PDT FRI APR 22 2016 CAZ089-091-221900- /O.EXB.KHNX.WI.Y.0018.160422T1900Z-160423T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN 245 AM PDT FRI APR 22 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. * WINDS...WESTERLY 15 TO 25 MPH WITH GUSTS TO 40 MPH RIGHT BELOW THE PASSES. * LOCATIONS IMPACTED BY GUSTY WINDS INCLUDE HIGHWAY 152 THROUGH AND BELOW PACHECO PASS...HIGHWAY 41 THROUGH AND BELOW COTTONWOOD PASS...MUCH OF THE I-5 CORRIDOR...KETTLEMAN CITY...AVENAL... SUNFLOWER VALLEY...TWISSELMAN. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. PATCHY BLOWING DUST COULD REDUCE VISIBILITY TO LOCALLY LESS THAN ONE MILE AND SLOW TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP TO 40 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-098-099-221900- /O.CON.KHNX.WI.Y.0018.160422T2100Z-160423T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 245 AM PDT FRI APR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. | * WINDS...SOUTHWEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO OVER 50 MPH. * IMPACTS...LOCALIZED BLOWING DUST AND SAND REDUCING VISIBILITY ALONG WITH STRONG CROSS WINDS MAKING HANDLING OF HIGH PROFILE VEHICLES SUCH AS TRUCKS... MOTORHOMES AND AUTOS PULLING TRAILERS DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE
805 WWUS76 KHNX 221915 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1215 PM PDT FRI APR 22 2016 CAZ095-098-099-230315- /O.CON.KHNX.WI.Y.0018.160422T2100Z-160423T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1215 PM PDT FRI APR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. * WINDS...SOUTHWEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO OVER 50 MPH. * IMPACTS...LOCALIZED BLOWING DUST AND SAND REDUCING VISIBILITY ALONG WITH STRONG CROSS WINDS MAKING HANDLING OF HIGH PROFILE VEHICLES SUCH AS TRUCKS...MOTORHOMES AND AUTOS PULLING TRAILERS DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ089-091-230300- /O.CON.KHNX.WI.Y.0018.000000T0000Z-160423T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN 1215 PM PDT FRI APR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. * WINDS...WESTERLY 15 TO 25 MPH WITH GUSTS TO 40 MPH RIGHT BELOW THE PASSES. * LOCATIONS IMPACTED BY GUSTY WINDS INCLUDE HIGHWAY 152 THROUGH AND BELOW PACHECO PASS...HIGHWAY 41 THROUGH AND BELOW COTTONWOOD PASS...MUCH OF THE I-5 CORRIDOR...KETTLEMAN CITY...AVENAL... SUNFLOWER VALLEY...TWISSELMAN. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. PATCHY BLOWING DUST COULD REDUCE VISIBILITY TO LOCALLY LESS THAN ONE MILE AND SLOW TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP TO 40 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCH
119 WWUS76 KHNX 230256 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 756 PM PDT FRI APR 22 2016 CAZ089-091-230400- /O.EXP.KHNX.WI.Y.0018.000000T0000Z-160423T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN 756 PM PDT FRI APR 22 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... A FEW GUSTS AROUND 30 MPH WILL LINGER THROUGH AND BELOW WEST SIDE PASSES DURING THE NEXT COUPLE OF HOURS...BUT WINDS WILL CONTINUE TO DIMINISH THIS EVENING AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ CAZ095-098-099-231100- /O.CON.KHNX.WI.Y.0018.000000T0000Z-160423T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 756 PM PDT FRI APR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * TIMING...WINDS WILL CONTINUE THROUGH THIS EVENING AND OVERNIGHT HOURS. * WINDS...SOUTHWEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO OVER 50 MPH. * IMPACTS...LOCALIZED BLOWING DUST AND SAND REDUCING VISIBILITY ALONG WITH STRONG CROSS WINDS MAKING HANDLING OF HIGH PROFILE VEHICLES SUCH AS TRUCKS...MOTORHOMES AND AUTOS PULLING TRAILERS DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOLINA
899 WWUS76 KHNX 231102 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 402 AM PDT SAT APR 23 2016 CAZ095-098-099-231215- /O.CON.KHNX.WI.Y.0018.000000T0000Z-160423T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 402 AM PDT SAT APR 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO OVER 50 MPH. * IMPACTS...LOCALIZED BLOWING DUST AND SAND REDUCING VISIBILITY ALONG WITH STRONG CROSS WINDS MAKING HANDLING OF HIGH PROFILE VEHICLES SUCH AS TRUCKS...MOTORHOMES AND AUTOS PULLING TRAILERS DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
750 WWUS76 KHNX 231153 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 453 AM PDT SAT APR 23 2016 ...GUSTY WINDS CONTINUE THROUGH AND BELOW THE KERN COUNTY MOUNTAIN PASSES... CAZ095-098-099-231500- /O.EXT.KHNX.WI.Y.0018.000000T0000Z-160423T1500Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 453 AM PDT SAT APR 23 2016 ...THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 8 AM PDT THIS MORNING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS OF UP TO 50 MPH. * IMPACTS...LOCALIZED BLOWING DUST AND SAND REDUCING VISIBILITY ALONG WITH STRONG CROSS WINDS MAKING HANDLING OF HIGH PROFILE VEHICLES SUCH AS TRUCKS...MOTORHOMES AND AUTOS PULLING TRAILERS DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE
754 WWUS76 KHNX 231504 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 804 AM PDT SAT APR 23 2016 CAZ095-098-099-231615- /O.EXP.KHNX.WI.Y.0018.000000T0000Z-160423T1500Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 804 AM PDT SAT APR 23 2016 ...WIND ADVISORY HAS EXPIRED... WESTERLY WINDS HAVE DIMINISHED BELOW ADVISORY THRESHOLDS BUT WILL REMAIN GUSTY THROUGH THIS AFTERNOON. PEAK GUSTS OF AROUND 40 MPH ARE POSSIBLE THROUGH AND JUST BELOW THE PASSES DURING THIS TIME. $$ DURFEE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 21, 4:42 PM PDT, 5 hours 34 minutes earlier.
Area forecast discussion, Apr 21, 4:42 PM PDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 442 PM PDT THU APR 21 2016 .SYNOPSIS... A PACIFIC STORM SYSTEM WILL MOVE IN ON FRIDAY BRINGING A CHANCE OF PRECIPITATION...INCREASED WINDS AND A LITTLE COOLER THAN NORMAL TEMPERATURES. A FEW MOUNTAIN SHOWERS WILL BE POSSIBLE OVER THE WEEKEND...OTHERWISE DRY AND BREEZY CONDITIONS WITH NEAR NORMAL TEMPERATURES WILL PREVAIL. && .DISCUSSION... THE RIDGE OF HIGH PRESSURE OVERHEAD HAS WEAKENED AND MOVED EAST IN RESPONSE TO A LOW PRESSURE SYSTEM APPROACHING FROM THE NORTHEAST PACIFIC. THIS HAS BROUGHT SLIGHTLY COOLER TEMPERATURES TO CENTRAL CALIFORNIA THIS AFTERNOON...THOUGH HIGHS STILL ARE TOPPING OUT SEVERAL DEGREES ABOVE CLIMO. PRECIPITATION ASSOCIATED WITH THE SYSTEM IS JUST NOW MOVING INTO THE NORTHERN CALIFORNIA COAST. THERE IS GOOD MODEL CONSISTENCY IN THE EVOLUTION OF THIS SYSTEM AS THEY TRACK IT EASTWARD ACROSS NORTHERN CALIFORNIA FRIDAY. NAEFS PROBABILITY OF MEASURABLE PRECIP INDICATES MOST OF THE CWA WILL SEE SOME PRECIP FRIDAY AND FRIDAY EVENING WITH THE EXCLUSION OF THE DESERT AREAS. PRECIPITATION IS MORE CERTAIN ACROSS THE NORTHERN HALF OF THE DISTRICT AND ESPECIALLY OVER THE SIERRA ZONES. QPF IS NOT ESPECIALLY NOTABLE WITH THIS SYSTEM AS SREF PLUMES SUGGEST AMOUNTS RANGING FROM UP TO AROUND 1/4 INCH IN THE MERCED AREA DOWN TO A COUPLE OF HUNDREDTHS IN THE SOUTH VALLEY. SNOW AMOUNTS IN THE HIGHER ELEVATIONS ARE PROGGED TO BE AS MUCH AS 4-8 INCHES BUT THE HIGHER AMOUNTS WILL BE GENERALLY ABOVE 8000 FT. SOME GUSTY WINDS WILL ALSO ACCOMPANY THE PASSING LOW PRESSURE SYSTEM BUT THE TRAJECTORY IS NOT OPTIMAL FOR STRONG WINDS AND SPEEDS SHOULD STAY BELOW ADVISORY LEVELS. JUST A FEW LINGERING SHOWERS ARE EXPECTED OVER THE HIGHER ELEVATIONS SATURDAY ALONG WITH SOME UPSLOPE PRECIP IN THE KERN COUNTY MOUNTAINS. THERE WILL OTHERWISE BE A BREAK SATURDAY UNDER SHORTWAVE RIDGING AHEAD OF ANOTHER APPROACHING LOW PRESSURE SYSTEM. THE NEXT SYSTEM WILL TAKE MORE OF AN INSIDE SLIDER TRACK AS MODELS REMAIN IN GOOD AGREEMENT...DROPPING IT SOUTHEAST FROM THE PAC NORTHWEST INTO THE GREAT BASIN FROM LATE SUNDAY THROUGH MONDAY. THIS WILL BE A DRIER TRAJECTORY...BRINGING JUST SCATTERED SHOWERS OVER THE SIERRA SUNDAY THROUGH MONDAY. THIS TRAJECTORY WILL ALSO BE MORE FAVORABLE FOR STRONG WINDS ACROSS THE KERN MOUNTAIN AND DESERT AREAS SUNDAY EVENING THROUGH MONDAY. MODELS BEGIN TO DIVERGE A BIT AFTER MONDAY BUT GENERALLY AGREE ON ANOTHER SYSTEM BRINGING ADDITIONAL PRECIPITATION CHANCES AND CONTINUED NEAR NORMAL TEMPS TO THE AREA FOR THE MIDDLE OF NEXT WEEK. && .AVIATION... AN APPROACHING LOW PRESSURE SYSTEM WILL BRING AREAS OF MVFR IN SHOWERS SPREADING SOUTH OVER THE SAN JOAQUIN VALLEY AFTER 12Z FRIDAY. ADJACENT FOOTHILLS AND MOUNTAINS WILL SEE AREAS OF MVFR ACCOMPANIED BY LOCAL IFR/LIFR AND TERRAIN OBSCURATIONS. WIND GUSTS AROUND 35 KT OVER THE MOUNTAINS AND DESERT AREAS WILL ACCOMPANY THE SYSTEM. VFR CONDITIONS WILL OTHERWISE PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR FOR THE NEXT 24 HOURS. && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION AN/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...JEB AVN/FW...BEAN/ROWE SYNOPSIS...ROWE WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:06 PM PDT | Special Weather Statement | HNX | Madera, Mariposa | 54 min |
| Apr 22, 2:31 PM PDT | Areal Flood Advisory | HNX | Fresno, Madera, Mariposa | 3 hr |
| Apr 22, 2:59 PM PDT | Special Weather Statement | HNX | Madera | 61 min |
| Apr 22, 3:43 PM PDT | Special Weather Statement | HNX | Fresno | 47 min |
| Apr 22, 4:31 PM PDT | Special Weather Statement | HNX | Fresno | 44 min |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.